Pennsylvania, 2009Damaging Winds in Pennsylvania, June 26, 2009
June 26, 2009 · NWS PBZ · 2 events in 2 counties and zones
Scattered severe thunderstorms developed ahead of and along a cold front moving across the upper Ohio Valley.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $75,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered severe thunderstorms developed ahead of and along a cold front moving across the upper Ohio Valley.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 26, 1:39 PM EST, 2 hours 51 minutes earlier.
Area forecast discussion, Jun 26, 1:39 PM EST, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
239 PM EDT FRI JUN 26 2009
.SYNOPSIS...
A COLD FRONT WILL SLIDE SOUTHEAST ACROSS THE REGION THIS EVENING
BRINGING A ROUND OF STORMS. HIGH PRESSURE WILL THEN BUILD IN FOR
SATURDAY. ANOTHER FRONTAL SYSTEM WILL CROSS ON SUNDAY. A GENERALLY
UNSETTLED PERIOD IS EXPECTED FOR NEXT WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
COLD FRONT WILL MOVE SOUTHEAST OF THE REGION BY 3Z THIS
EVENING...WITH HIGH PRESSURE BUILDING IN FROM THE WEST. AMPLE
INSTABILITY ALONG AND AHEAD OF THIS FRONT FOR THIS EVENING...WITH
CAPES AROUND 2500. SHEAR IS MINIMAL FOR TORNADOGENESIS...BUT POTENTIAL
FOR LARGE HAIL AND DAMAGING WINDS STILL EXIST.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY/...
HIGH PRESSURE RIDGE IN PLACE FOR SATURDAY...WILL PROVIDE MAINLY
CLEAR SKIES. NEXT TROUGH APPROACHES SUNDAY MORNING...WITH MAIN
SURFACE TROUGH AXIS CROSSING 18-00Z TIMEFRAME. THIS BOUNDARY
SHOULD BE SUFFICIENT TO INITIATE CONVECTION.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
A 500H TROUGH WILL SETTLE INTO THE WESTERN GREAT LAKES REGION
SUNDAY NIGHT...AND REMAIN NEARLY STATIONARY INTO WEDNESDAY. THIS
WILL LEAD TO A RELATIVELY COOL AND UNSETTLED PERIOD WITH SURFACE
TROUGHS PIVOTING AROUND THIS UPPER LOW. THE UPPER TROUGH WILL SLOWLY
DRIFT EAST OFF THE NEW ENGLAND COAST BY FRIDAY...WITH UNSETTLED
WEATHER CONTINUING ACROSS CWA DURING THE PERIOD.
&&
.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
AT 18Z COLD FRONT ON A LINE FROM JUST WEST OF BFD TO EAST OF YNG AND
NORTH OF ZZV. EXPECT FRONT TO PASS PIT AROUND 22Z AND BE EAST OF CWA
BY 27//0100Z.
VISIBLE SATELLITE SHOWS SOME CONVECTION INITIATING ALONG THE
FRONT...BUT STRONGEST CONVECT APPEARS TO BE NORTHEAST OF CWA WITH
JET ROTATING AROUND VORTEX CENTERED NORTH OF UPSTATE NEW YORK.
MORNING STRATUS HAS BURNED OFF AND LIFTED/BURNED OFF WITH VFR
CONDITIONS OUTSIDE OF THUNDERSTORMS. TERMINALS CONTAIN BRIEF TWO
HOUR PERIOD OF IFR AROUND FRONTAL PASSAGE IN THUNDERSTORMS. EXPECT
CLEARING SKIES OVERNIGHT WITH LIGHT WINDS. AREAS OF IFR
FOG/STRATUSDEVELOPING AROUND DAYBREAK...BUT IMPROVING TO VFR BY MID
MORNING.
EXPECT GENERAL VFR CONDITIONS THROUGH AT LEAST MIDDAY SUNDAY UNTIL
NEXT COLD FRONT APPROACHES REGION WITH SCATTERED THUNDERSTORMS
SUNDAY AFTERNOON AND EVENING.
CLOSED UPPER LOW MOVES SOUTHEAST THROUGH THE GREAT LAKES MONDAY WITH
ANOTHER ROUND OF SHOWERS/THUNDERSTORMS THROUGH THE BEGINNING OF NEXT
WEEK WITH MVFR CONDS PREVAILING.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
&&
Hazardous weather outlook, Jun 26, 1:48 PM EST, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
248 PM EDT FRI JUN 26 2009
OHZ039>041-048-PAZ007>009-013-271900-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-MERCER-VENANGO-FOREST-
LAWRENCE-
248 PM EDT FRI JUN 26 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST
PENNSYLVANIA AND WEST CENTRAL PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MDZ001-OHZ049-050-057>059-068-069-PAZ014>016-020>023-029>032-
WVZ001>004-012-021>023-041-271900-
GARRETT-HARRISON-JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-
MONROE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-
INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK-BROOKE-OHIO-
MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER-
248 PM EDT FRI JUN 26 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...SOUTHWEST PENNSYLVANIA...WEST CENTRAL
PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF
WEST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE
MAIN HAZARDS WILL BE DAMAGING WINDS AND LARGE HAIL.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jun 26, 1:58 PM EST, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
258 PM EDT FRI JUN 26 2009
OHZ069-WVZ012-021-262000-
MARION WV-MONROE OH-WETZEL WV-
258 PM EDT FRI JUN 26 2009
...THUNDERSTORMS...
THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
MONROE...MARION AND WETZEL...
AT 258 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS OVER ANTIOCH...MOVING SOUTHEAST AT 20
MPH. THESE STORMS WILL CAPABLE OF PRODUCING SMALL HAIL AND WIND
GUSTS TO 35 MPH.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
GRAYSVILLE... ANTIOCH... ROUND BOTTOM...
BENWOOD... FLY... HANNIBAL...
NEW MARTINSVILLE... PORTERS FALLS... WILEYVILLE...
PINE GROVE... JACKSONBURG... SMITHFIELD...
KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Jun 26, 2:11 PM EST, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
311 PM EDT FRI JUN 26 2009
PAZ009-015-016-262015-
CLARION PA-FOREST PA-JEFFERSON PA-
311 PM EDT FRI JUN 26 2009
...THUNDERSTORMS...
THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
JEFFERSON...FOREST AND CLARION...
AT 310 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 5 MILES SOUTHWEST OF HOMINY RIDGE...OR
ABOUT 5 MILES SOUTHWEST OF COOK FOREST STATE PARK...MOVING SOUTHEAST
AT 20 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND
WIND GUSTS TO 40 MPH.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
COOK FOREST STATE PARK... REDCLYFFE...
CLEAR CREEK STATE PARK... SUMMERVILLE...
BROOKVILLE... BROCKWAY... REYNOLDSVILLE...
KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Jun 26, 2:44 PM EST, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
344 PM EDT FRI JUN 26 2009
PAZ014-020-022-262015-
ARMSTRONG PA-BEAVER PA-BUTLER PA-
344 PM EDT FRI JUN 26 2009
...THUNDERSTORMS...
THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
ARMSTRONG...BEAVER AND BUTLER...
AT 339 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED SCATTERED THUNDERSTORMS FROM NORTHERN ARMSTRONG THROUGH
BEAVER AND INTO SOUTHERN BEAVER COUNTIES.
THE STORMS WERE MOVING TO THE SOUTHEAST ABOUT 20 MPH. THEY WILL
PRODUCE DANGEROUS LIGHTNING...BRIEF HEAVY DOWNPOURS...AND WINDS
GUSTING TO ABOUT 35 MPH.
Special weather statement, Jun 26, 3:35 PM EST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
435 PM EDT FRI JUN 26 2009
PAZ021-029-030-262115-
ALLEGHENY PA-WASHINGTON PA-WESTMORELAND PA-
435 PM EDT FRI JUN 26 2009
...THUNDERSTORMS...
THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
WASHINGTON...ALLEGHENY AND WESTMORELAND...
AT 430 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED SCATTERED THUNDERSTORMS IN SOUTHWEST ALLEGHENY COUNTY
...MOVING SOUTHEAST AT 20 MPH.
THE STORM WILL AFFECT THE FOLLOWING LOCATIONS BETWEEN 440 PM AND 510
PM...KIRWAN HEIGHTS...UPPER ST CLAIR...MOUNT LEBANON...LONGVIEW.
BE ALERT FOR DANGEROUS LIGHTNING...BRIEF GUSTY WINDS TO NEAR 40
MPH...SMALL HAIL...AND HEAVY DOWNPOURS.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Jun 26, 3:40 PM EST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
440 PM EDT FRI JUN 26 2009
WVZ021>023-262115-
MARION WV-MONONGALIA WV-PRESTON WV-
440 PM EDT FRI JUN 26 2009
...THUNDERSTORMS...
THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
MARION...PRESTON AND MONONGALIA...
AT 436 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED THUNDERSTORMS OVER NORTHERN MONONGALIA COUNTY MOVING
SOUTHEAST AT ABOUT 25 MPH.
THE STORM WILL MOVE OVER MORGANTOWN BETWEEN 445 PM AND 515 PM.
BE ALERT FOR GUSTY WINDS TO NEAR 40 MPH...DANGEROUS
LIGHTNING...SMALL HAIL...AND HEAVY DOWNPOURS.
Special weather statement, Jun 26, 3:45 PM EST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
445 PM EDT FRI JUN 26 2009
PAZ016-022-023-030-262130-
ARMSTRONG PA-INDIANA PA-JEFFERSON PA-WESTMORELAND PA-
445 PM EDT FRI JUN 26 2009
...THUNDERSTORMS...
THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
ARMSTRONG...WESTMORELAND...INDIANA AND JEFFERSON...
AT 441 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED THUNDERSTORMS OVER SOUTHERN JEFFERSON...WESTERN
INDIANA...AND SOUTHERN ARMSTRONG COUNTIES. THE STORMS WERE MOVING TO
THE SOUTHEAST ABOUT 20 MPH.
BE ALERT FOR DANGEROUS LIGHTNING...SMALL HAIL...GUSTY WINDS TO NEAR
40 MPH AND HEAVY DOWNPOURS.
Thunderstorm Wind, Allegheny
- When
- June 26, 4:30 PM EST
- Where
- Allegheny County, 0.8 mi S of Library
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Law Enforcement
- Coordinates
- 40.288, -80.031
Law enforcement reported large trees down across road in South Park TWP.
Thunderstorm Wind, Washington
- When
- June 26, 4:40 PM EST
- Where
- Washington County, 0.69 mi N of Denningsville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Law Enforcement
- Coordinates
- 40.190, -80.080
Law enforcement reported trees down near Denningsville.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Maryland, June 26, 20092 deaths · 6 injured · 1.5 in hail · 21 events
- Tornadoes and Flash Flooding in North Dakota, June 26 to 30, 2009$897,000 · EF1 · 45 events
- Tornado and Hail in Connecticut, June 26, 2009$1.8 million · EF1 · 24 events
- Tornadoes and Hail in Nebraska, June 26, 2009$502,000 · EF1 · 30 events
- Hail and Damaging Winds in Pennsylvania, June 26, 2009$555,000 · 1 in hail · 14 events
- Flash Flood and Hail in Idaho, June 26, 2009$700,000 · 1.75 in hail · 6 events
- Hail and Damaging Winds in Tennessee, June 26, 2009$255,000 · 70 kt wind · 5 events
- Tornado and Damaging Winds in Colorado, June 26, 2009$145,000 · EF0 · 16 events
- Flooding in Maine, June 26, 2009$274,000 · 2 events
- Flash Flood in Maine, June 26, 2009$212,000 · 1 event
- Tornadoes and Flash Flood in North Dakota, June 26, 2009$74,000 · EF0 · 22 events
- Damaging Winds in North Carolina, June 26, 2009$135,000 · 55 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 179839, 179840.